Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 9, 2019, 8:12 PM CDT for Kerr County, Texas. It took effect at May 9, 2019, 8:45 PM CDT. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- May 9, 2019, 8:12 PM CDT (01:12 UTC)
- In effect from
- May 9, 2019, 8:45 PM CDT
- Expired
- May 9, 2019, 10:55 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 128 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Hunt (HNTT2). The gauge peaked at 9.20 ft at May 9, 2019, 8:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08165500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
016
WGUS44 KEWX 100112
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
812 PM CDT Thu May 9 2019
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
values, forecast river stages will change.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC265-101830-
/O.NEW.KEWX.FL.W.0030.190510T0145Z-190510T1830Z/
/HNTT2.1.ER.190510T0145Z.190510T0200Z.190510T0630Z.NO/
812 PM CDT Thu May 9 2019
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Guadalupe River at Hunt.
* until early Friday morning...or until the warning is cancelled.
* At 7:45 PM Thursday the stage was 9.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to rise to near
10.8 feet by tonight. The river will fall below flood stage by after midnight
Friday morning.
* Impact...At 10.0 feet...Water extends into low areas of the flood plain.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Hunt 10 10 9.2 Thu 08 PM 8.9 8.9 8.6 8.4 8.4
&&
LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919
$$1 follow-up statement
818
WGUS84 KEWX 100355
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1055 PM CDT Thu May 9 2019
...The flood warning is cancelled for the following rivers in Texas...
Guadalupe River at Hunt Affecting Kerr County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain. If actual rainfall varies from forecast
values, the forecast river stages will change.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC265-100425-
/O.CAN.KEWX.FL.W.0030.000000T0000Z-190510T1830Z/
/HNTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1055 PM CDT Thu May 9 2019
The flood warning is cancelled for
the Guadalupe River at Hunt.
* At 10:30 PM Thursday the stage was 8.8 feet.
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.2 feet. The river will
fall to 8.2 feet by Friday morning.
* Impact...At 10.0 feet...Water extends into low areas of the flood plain.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Hunt 10 10 8.8 Thu 10 PM 8.4 8.2 8.2 8.1 8.1
&&
LAT...LON 3003 9941 3010 9941 3010 9916 3003 9919
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 9, 7:08 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 9, 7:08 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 708 PM CDT Thu May 9 2019 .UPDATE... We have updated to include the remainder of the eastern/southeastern CWA in the Severe Thunderstorm Watch through 11 PM. HRRR shows expanding line of storms through this region through the evening. Mesoscale analysis reveals pockets of 4000-5000 J/kg SBCAPE through this region coinciding with 40-50kts of deep layer shear. A threat for very large hail exists over the next hour or two across southern and eastern areas of the CWA transitioning to damaging straight-line wind threat. An isolated tornado can't be ruled out. Southern and eastern areas of the CWA will also be under the threat for locally heavy rainfall through the evening hours. 1-3 inches of rainfall is possible with isolated pockets up to 5 inches (see WPC latest Mesoscale Precip Discussion) && .AVIATION... SHRAs and TSTMS ongoing this evening across South Central Texas. Threat for strong to severe storms will primarily will be east and south of the TAF terminals. Threat of SHRAs and TSTMs should exit east of the region around 04Z-07Z. Gusty N to NE winds will develop at AUS/SAT/SSF through the evening and overnight hours, as pressure rises increase behind the cold front. Gusts over 25 kts possible. In addition, MVFR ceilings will develop 03Z-09Z areawide, possibly IFR at SAT/SSF/AUS overnight. && .PREV DISCUSSION... /ISSUED 332 PM CDT Thu May 9 2019/ SHORT TERM (Tonight through Saturday)... Scattered showers and thunderstorms have developed across the western parts of the CWA over the past couple of hours. A pre-frontal boundary just before the cold front has provided the initial lift for the convection. At the same time, a weak upper level disturbance is expected to push into South-Central Texas from the west. Latest high-res guidance continues to show these two features working together with the bulk of the stronger thunderstorms remaining near the boundary. The front is expected to continue to push south through the region this afternoon and evening. By 7 PM, the front is expected to be near our southern border with WFO CRP. The atmosphere is quite unstable, with SBCAPEs near 5000 J/kg. This in combination with 0-6km shear values near 40-50 knots will provide the ingredients necessary for some of the storms to be quite robust with very large hail being the main threat. A dry layer at 700 mb could inhibit storms a bit, but with the instability amounts these should be able to be overcome. A Severe Thunderstorm Watch has been issued for locations generally south and east of a Fredericksburg to San Marcos to Gonzales line to cover the initial threat through 04z. Another watch may need to be issued at a later time for downstream depending on how things evolve tonight. As the front makes it near the southern boundary of the CWA late this afternoon and evening, storms could increase in coverage with the arrival of the best forcing. There are some indications in the latest high-res models that this activity will eventually congeal into an MCS tracking east into the Houston area overnight. If this does occur, mesoscale subsidence on the backside of the complex should limit rain chances after 06-09z tonight and into tomorrow morning. The cold front is expected to push well into South Texas by tomorrow morning. Additional activity is expected to move in from the southwest by tomorrow afternoon as some weak lift above the frontal layer moves into the area. This precip is shown best by some of the CAMs, while the GFS is much drier. One last wave of rainfall is expected Friday night into Saturday ending from west to east by Saturday afternoon. The activity Friday through Saturday is not expected to be severe, but the threat of locally heavy rainfall will continue. The Flash Flood Watch will continue for areas east of a Fredericksburg to Hondo to Pleasanton line through 00z Sunday. While the bulk of the heavy rainfall will fall across the Coastal Plains, a conditional threat of flash flooding remains for the Hill Country and Austin metro areas within the Flash Flood Watch. As what was seen yesterday, a quick inch of rainfall will cause additional flooding concerns. In addition to the rainfall tomorrow, temperatures will be well below normal behind the front. Highs tomorrow will be in the low 60s to near 70 degrees. Austin Bergstrom should break a daily record low maximum temperature. The current record is 75 degrees, and the current forecast high is 66. The other 3 climate sites should not break any records. LONG TERM (Saturday Night through Thursday)... Will show no PoPs Saturday night as activity should be east of the area. Mother's Day should be mostly dry as well. The GFS is showing some precip with an approaching trough through Monday, but the Euro remains dry. Will show slight chance PoPs for the beginning of the long-term forecast to cover this threat. Slightly higher PoPs are in the forecast through the mid-week period as models have slightly better consistency on the placement of the trough axis. Temperatures in the extended will moderate but will be cooler than normal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 56 66 60 74 60 / 70 60 80 70 10 Austin Bergstrom Intl Airport 57 66 60 75 60 / 70 60 80 70 10 New Braunfels Muni Airport 58 67 59 76 60 / 70 70 80 70 10 Burnet Muni Airport 53 63 57 72 58 / 50 60 80 60 10 Del Rio Intl Airport 59 67 59 79 61 / 60 60 70 20 10 Georgetown Muni Airport 54 63 59 73 59 / 60 50 80 70 10 Hondo Muni Airport 59 68 59 77 60 / 70 70 70 50 10 San Marcos Muni Airport 56 65 59 74 60 / 70 70 80 70 10 La Grange - Fayette Regional 60 70 64 78 63 / 80 70 80 90 10 San Antonio Intl Airport 58 68 61 78 61 / 70 70 80 70 10 Stinson Muni Airport 60 70 62 78 63 / 80 70 80 70 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Travis-Williamson-Wilson. && Aviation...Runyen Short-Term/Long-Term...Runyen Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 9, 5:25 AM CDT, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 525 AM CDT Thu May 9 2019 TXZ171>173-183>194-202>209-217>225-228-101030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 525 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will redevelop today and continue into tonight. A Flash Flood Watch is in effect for areas generally east of US Highway 83 from 1 PM today through Saturday evening. Locally heavy rains combined with saturated soils due to recent heavy rains will lead to flash flooding and possibly additional river flooding. Isolated strong to severe thunderstorms are also possible with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of showers and thunderstorms continue Friday through Wednesday. A Flash Flood Watch is in effect through Saturday evening with the threat of locally heavy rains and flooding continuing. Isolated strong thunderstorms are possible Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, May 9, 7:17 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 717 PM CDT Thu May 9 2019 TXZ209-223-225-100100- Lavaca TX-Fayette TX-Gonzales TX- 717 PM CDT Thu May 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES... SOUTHWESTERN FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL 800 PM CDT... At 715 PM CDT, Doppler radar was tracking a strong thunderstorm near Moulton, moving north at 20 mph. Another strong thunderstorm 10 miles northwest of Moulton was moving northeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shiner, Flatonia, Moulton, Waelder, Henkhaus, Little New York, Newtonville, Engle, Colony, Nickle and Dilworth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Texas. LAT...LON 2951 9733 2980 9728 2972 9698 2943 9718 TIME...MOT...LOC 0015Z 201DEG 18KT 2953 9720 CP
Special weather statement, May 9, 7:28 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
728 PM CDT Thu May 9 2019
TXZ223-224-100115-
De Witt TX-Gonzales TX-
728 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEWITT AND SOUTHERN
GONZALES COUNTIES UNTIL 815 PM CDT...
At 726 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm bounded by a line from Westhoff to Leesville to Waelder
to Westhoff. The storms were variable in movement at less than 10
mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Gonzales, Nixon, Smiley, Cheapside, Westhoff, Hochheim, Sample,
Hamon, Bebe, Concrete, Wrightsboro and Cost.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2910 9748 2916 9767 2928 9778 2956 9751
2928 9720
TIME...MOT...LOC 0026Z 338DEG 0KT 2921 9745
CPSpecial weather statement, May 9, 7:42 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
742 PM CDT Thu May 9 2019
TXZ219-100130-
Frio TX-
742 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR FRIO COUNTY UNTIL 830 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Derby, or near Dilley, moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pearsall, Dilley, North Pearsall, Moore, Goldfinch, Derby, Divot,
Bigfoot, Schattel and Three Oaks.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2909 9919 2908 9880 2899 9880 2864 9896
2864 9934
TIME...MOT...LOC 0042Z 203DEG 29KT 2875 9914
BMWSpecial weather statement, May 9, 7:46 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
746 PM CDT Thu May 9 2019
TXZ217-100145-
Maverick TX-
746 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK COUNTY
UNTIL 845 PM CDT...
At 746 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Quemado, moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Quemado, Paloma and Normandy.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2888 10059 2890 10060 2891 10062 2890 10063
2892 10064 2892 10063 2894 10065 2900 10065
2908 10067 2909 10042 2888 10040
TIME...MOT...LOC 0046Z 264DEG 17KT 2895 10075
BMWSpecial weather statement, May 9, 7:49 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
749 PM CDT Thu May 9 2019
TXZ224-100130-
De Witt TX-
749 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEWITT COUNTY UNTIL
830 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm over
Yorktown, moving northeast at 5 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cuero, Yorktown, Nordheim and Westhoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2890 9738 2892 9739 2892 9742 2886 9750
2892 9763 2920 9748 2905 9722
TIME...MOT...LOC 0049Z 213DEG 5KT 2899 9746
CPSpecial weather statement, May 9, 8:02 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
802 PM CDT Thu May 9 2019
TXZ224-225-100145-
Lavaca TX-De Witt TX-
802 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT AND WESTERN
LAVACA COUNTIES UNTIL 845 PM CDT...
At 802 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hochheim to 10 miles south of Yoakum to
near Cuero. Movement was northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cuero, Yoakum, Hallettsville, Shiner, Hochheim, Worthing, Koerth,
Edgar, Moravia, Terryville, Breslau, Mont, Sweet Home, Arneckville,
Witting, Mount Olive, Wied, Concrete and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2911 9693 2909 9697 2910 9698 2907 9702
2896 9729 2935 9730 2938 9724 2946 9722
2962 9694
TIME...MOT...LOC 0102Z 242DEG 17KT 2932 9725 2921 9725 2914 9720 2906
9726
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:17 PM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| May 9, 7:21 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Wilson | 54 min |
| May 9, 7:28 PM CDT | Special Weather Statement | EWX | Gonzales | 47 min |
| May 9, 7:36 PM CDT | Tornado Warning | EWX | Atascosa, Wilson | 24 min |
| May 9, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Wilson | 67 min |
| May 9, 7:42 PM CDT | Special Weather Statement | EWX | Frio | 48 min |
| May 9, 7:46 PM CDT | Special Weather Statement | EWX | Maverick | 59 min |
| May 9, 7:49 PM CDT | Special Weather Statement | EWX | DeWitt | 41 min |
| May 9, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 38 min |
| May 9, 7:58 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 9, 8:02 PM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| May 9, 8:07 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 68 min |
| May 9, 8:20 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 45 min |
| May 9, 8:31 PM CDT | Special Weather Statement | EWX | Atascosa | 59 min |
| May 9, 8:43 PM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes, Lavaca, Wilson | 3 hr |
| May 9, 9:03 PM CDT | Special Weather Statement | EWX | Karnes | 57 min |
| May 9, 9:13 PM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 47 min |
| May 9, 9:35 PM CDT | Special Weather Statement | EWX | Karnes | 40 min |
| May 9, 10:00 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 2 hr |
| May 9, 10:19 PM CDT | Special Weather Statement | EWX | DeWitt | 41 min |
| May 9, 10:58 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 9, 11:43 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| May 10, 6:28 AM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.